Worsening on 25mg... What is it?

Hello! hugs! I'm overwhelmed, in trying to lower dose, I hit a flair up. Upped Pred. To have symptoms worsen. Now my knee pops and tinkle, walking is with a knee brace, then my fingers seized up during a meal, dropped fork and :/ took minutes for it to abate., lastly dropping more items than I hold. It's crazy making, my one friend, nurse, whom was present for the "fork incident" asked if I had MS. 😳😳

10 Replies

  • Hi,

    Looking back I see you decreased from 25mg to 20mg not long along, and then went back up to 25mg after a flare. I would suggest that maybe you should have gone higher than 25mg. I know we always say go back up to at least the dose you last felt okay at, but sometimes that's not enough.

    Not sure about your knee or your grip - wouldn't have thought that's related - but one never knows, perhaps you should get it checked out.

    As for your friend - bet she made you feel good 🤔 Hope you told her you've got enough to contend with!

    Take care.

  • Haha regarding the friend comment, pls if I've learned anything it's take everything as if person has best intentions . She knows she's my best interest . Plus. All these auto immune (if, it's not cardiac, different discussion) have similar symptoms. Either way, I'll keep looking for comfort and healthiest solution, but frustrations does pop in, after fear gets out of the way.

  • To be honest I'd be asking a similar question to your friend - though I might have been a bit less specific! Not necessarily MS but I'd suggest you might not have "just" PMR. PMR can be a symptoms of several other disorders which require much more specific care/treatment.

    In fact - what IS your diagnosis: PMR or GCA?

  • It's both - diagnostic episode ended me in emergency room (april16) with blurred vision, hearing loss, nausea and excruciating joint pain. Yeah, I went to work that day. The ER sent me home with an "if it gets worse come back". I immediately called my doc. She had them run the PMR/GCA tests, with high #'s she started me on 60mg of prednisone. - - We've been trying since to back down. Only to have these weird happenings , finally being voiced : the worsening knees, dropsies, wacky vision and etc.. We know more test to be determined .

    Yes, I feel it's something more but... Dang I truly don't know how much more I can take ; Nissan fundoplication (2redo), then several blockage (5-6) surgeries have kept me down for past 5 yrs, now PMR/GCA. Though the prednisone sure helped STOP my ileus/blockage problem - gained 10lbs :) yes, from enjoying food. I TRY to adjust, but I'm 55, trying to ... Yet...

  • There are NO PMR/GCA tests - other than a positive temporal artery biopsy showing giant cells there is no test that identifies either unequivocally. What you describe are symptoms of a lot of autoimmune things - and some of them are not really typical of PMR or GCA. Raised ESR/CRP aren't specific for anything.

    I do appreciate the feeling of not being able to take any more - but a thorough investigation may turn up something they can identify properly - because the PMR/GCA is just a stop-gap - and find something better to manage the symptoms, possibly even a better answer.

    Is there any possibility the gastrointestinal problems are a path to follow? And what about a post over on the VasculitisUK forum?

  • Yes - im aware there is no definitive without biopsy. I was attempting to be word frugal. I've an appointment with GP Thursday, as my rheumatologist left practice.

  • Hello

    And just to throw into the mix the fact that too much Pred can give us symptoms too. So it will be trial and error. Good luck.

  • Yes - tha's a curve ball for sure

  • If your joints kind of 'fix' in one place it can be magnesium deficiency, also causes cramp. This can be caused by Pred. I got tablets from boots which helped

  • Thanks- back when it was just toe cramping, I added magnesium supplements. I started calcium too, especially seeing I had hyster. back in my 30's. :)

You may also like...